Angiotensin-converting enzyme inhibitor induced angioedema of the head and neck.
Angiotensin-converting enzyme (ACE) inhibitors are now in widespread use for the treatment of essential and renovascular hypertension. Consequently, angioedema, an uncommon complication of ACE inhibitor therapy is being encountered with increasing frequency. Since ACE inhibitor angioedema predominantly involves the face, lips, oral cavity, and occasionally the larynx the otolaryngologist is often consulted to evaluate affected patients. Treatment ranges from simple cessation of the drug to emergent airway intervention. The pertinent pharmacologic properties of ACE inhibitors and the pathophysiology of angioedema are discussed. The authors' experience with the evaluation and treatment of ACE inhibitor induced angioedema is presented.
Published In/Presented At
DiNardo, L. J., Hendrix, R. A., Anderson, G., & DeDio, R. M. (1990). Angiotensin-converting enzyme inhibitor induced angioedema of the head and neck. Transactions - Pennsylvania Academy of Ophthalmology and Otolaryngology, 42, 998–1001.
Medicine and Health Sciences
Department of Surgery